MAUDE Adverse Event Report: COVIDIEN LLC XPS® BUR; BUR, EAR, NOSE AND THROAT

COVIDIEN LLC XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 1883277HSE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any defects or has malfunctioned.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the procedure two bur broke after only two minute of use.The end that connects to the hub of the bur was broken while being used on a patient.There were no fragments detached from both of the broken devices and there was no known patient impact.
 
Additional Manufacturer Narrative
H3: it was found in the analysis that visually, there was no significant damage to the packaging carton.When returned, the packaging carton contained inserts and an open pouch.The pouch was open from 3 of 4 sides and contained broken device.There were traces of contamination (light green in color) found at the distal end of the device (on the diamond tip).There were also traces of indentions found at the proximal end of the outer hub.The proximal end of the inner shaft was broken off/detached from the outer assembly.The broken shaft measured 0.192 inches from the distal end of the inner hub to the broken point.Functional testing could not be performed due to the broken state of the device.A review of the global complaint data showed no other complaints about this lot number.H6: fdm b17, fdr c20, img g04041 and fdc d14 codes no longer apply.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key17822914
Report Number9612501-2023-01634
Device Sequence Number17693655
Product Code EQJ
UDI-Device Identifier00763000033538
UDI-Public00763000033538
Combination Product (Y/N)N
Initial Reporter CountryRE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/18/2025
Device Model Number1883277HSE
Device Catalogue Number1883277HSE
Device Lot Number0223121187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown